Alert archive / California / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 31, NWS Reno, NV

July 20, 2013Lassen County, California; Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 20, 2013, 6:23 PM PDT for Lassen County, California; Washoe County, Nevada. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 6:23 PM PDT (01:23 UTC)
Expired
Jul 20, 2013, 7:00 PM PDT
In force
37 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Lassen County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 40 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5145 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS55 KREV 210123
SVRREV
CAC035-NVC031-210200-
/O.NEW.KREV.SV.W.0031.130721T0123Z-130721T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
623 PM PDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
  SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 700 PM PDT

* AT 616 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTH OF HALLELUJAH
  JUNCTION...OR 7 MILES NORTHEAST OF CHILCOOT...AND MOVING EAST AT 10
  MPH.

* LOCATIONS AFFECTED INCLUDE...HALLELUJAH JUNCTION AND RANCHO HAVEN.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE
VISIBILITIES TO BELOW ONE MILE.

LAT...LON 3994 11980 3966 11981 3967 11989 3972 12000
      3973 12009 3993 12009
TIME...MOT...LOC 0123Z 272DEG 8KT 3984 12001

$$

JHW
2 follow-up statements
285 
WWUS55 KREV 210142
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
642 PM PDT SAT JUL 20 2013

CAC035-NVC031-210200-
/O.CON.KREV.SV.W.0031.000000T0000Z-130721T0200Z/
LASSEN CA-WASHOE NV-
642 PM PDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR SOUTHWESTERN WASHOE AND EXTREME SOUTHEASTERN LASSEN COUNTIES...

AT 633 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTHEAST OF
HALLELUJAH JUNCTION...OR 8 MILES EAST OF CHILCOOT...MOVING EAST AT 5
MPH.

* LOCATIONS AFFECTED INCLUDE...HALLELUJAH JUNCTION AND RANCHO HAVEN.

LAT...LON 3994 11980 3966 11981 3967 11989 3972 12000
      3973 12009 3993 12009
TIME...MOT...LOC 0141Z 272DEG 8KT 3984 11996

$$

JHW
115 
WWUS55 KREV 210157
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
657 PM PDT SAT JUL 20 2013

CAC035-NVC031-210206-
/O.EXP.KREV.SV.W.0031.000000T0000Z-130721T0200Z/
LASSEN CA-WASHOE NV-
657 PM PDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHOE AND
EXTREME SOUTHEASTERN LASSEN COUNTIES WILL EXPIRE AT 700 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 800 
PM PST...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND 
BRIEF HEAVY RAINS.

LAT...LON 3994 11980 3966 11981 3967 11989 3972 12000
      3973 12009 3993 12009
TIME...MOT...LOC 0156Z 272DEG 8KT 3984 11992

$$

JHW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:26 PM PDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 20, 3:26 PM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
326 PM PDT SAT JUL 20 2013

.SYNOPSIS...
STRONG HIGH PRESSURE WILL BRING TRIPLE DIGIT HIGH TEMPERATURES
FOR MUCH OF WESTERN NEVADA THROUGH MONDAY WITH SOME RECORD
TEMPERATURES POSSIBLE. MOISTURE WILL BEGIN TO SPREAD NORTH EARLY
NEXT WEEK WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS IN THE SIERRA AND WESTERN NEVADA CONTINUING THROUGH
NEXT WEEK. TEMPERATURES WILL FALL TO NEAR NORMAL BY MID WEEK.
&&

.SHORT TERM...
SPREAD THE SLIGHT CHANCE OF THUNDERSTORMS FARTHER OUT INTO THE
BASIN AND INCREASED CLOUD COVER MONDAY EVENING/MONDAY NIGHT,
OTHERWISE ONLY MINOR TWEAKS TO THUNDERSTORM LOCATIONS THROUGH THE
SHORT TERM.

INTENSE TERRAIN HEATING IN AND NEAR THE SIERRA IS BRINGING CUMULUS
BUILDUPS WITH A FEW THUNDERSTORMS NEAR THE CREST SOUTH OF HIGHWAY
50 AND OVER SIERRA COUNTY THIS AFTERNOON. THESE STORMS HAVE NO
APPARENT UPPER LEVEL SUPPORT SO THEY SHOULD DIE OFF QUICKLY BY
JUST AFTER SUNSET. ON SUNDAY, THUNDERSTORMS MAY CREEP A BIT
FARTHER NORTH AND EAST INTO WESTERN NEVADA BY EARLY EVENING AS
MODELS INDICATE A BIT STRONGER ZEPHYR TO AID LEE SIDE CONVERGENCE.
BASES REMAIN HIGH, SO ANY DECENT STRENGTH STORMS COULD PRODUCE
BRIEF LIGHT TO MODERATE RAIN (LITTLE MOTION) AND GUSTY OUTFLOWS TO
50 MPH OR SO.

MONDAY AFTERNOON, ISOLATED THUNDERSTORMS ARE EXPECTED TO CREEP
FARTHER UP THE CREST AND OUT INTO WESTERN NEVADA AS INSTABILITY
CONTINUES TO BE MANUFACTURED BY STRONG DIURNAL HEATING. LATE
MONDAY NIGHT, MID LEVEL MOISTURE WILL BEGIN INCREASING AS BOTH THE
GFS AND NAM INDICATE AN UPPER WAVE MOVING UP FROM SOUTHERN
CALIFORNIA AND NEVADA. THE GFS IS DEFINITELY STRONGER BUT ALSO
FARTHER EAST (CENTRAL AND EASTERN NEVADA) THAN THE NAM, SO
CONFIDENCE IS ONLY MODERATE THAT THE BEST FORCING WILL OVER THE
WESTERN GREAT BASIN LATE MONDAY NIGHT. IF THE FORCING IS NOT IN
THE RIGHT SPOT, WE WILL SEE MAINLY AN INCREASE IN MID/HIGH LEVEL
CLOUDINESS AND LITTLE IN THE WAY OF ELEVATED CONVECTION. FOR NOW,
I HAVE PUSHED THE SLIGHT CHANCE OF SHOWERS/STORMS LATE MONDAY
NIGHT UP INTO CHURCHILL AND PERSHING COUNTIES AS A COMPROMISE
BETWEEN THE NAM/GFS.

TEMPERATURE-WISE, HIGHS WILL CONTINUE TO SOAR OVER 100 DEGREES IN
THE LOWER VALLEYS THROUGH MONDAY BEFORE COOLING ENSUES BY MID WEEK.
SNYDER

.LONG TERM...TUESDAY THROUGH SATURDAY...
VERY FEW ADJUSTMENTS WERE MADE TO THE PREVIOUS FORECAST SINCE
MODELS REMAIN FAIRLY CONSISTENT WITH ONE ANOTHER AND FROM RUN TO
RUN. MOISTURE ADVECTION INCREASES TUESDAY AS VECTORS BECOME MORE
DIRECTED TOWARDS THE NORTH AROUND THE WESTERN PERIPHERY OF THE
RIDGE THAT IS BREAKING DOWN OVER MONDAY AND MONDAY NIGHT.

AS MOISTURE INCREASES, EXPECT THE EXTENT OF THUNDERSTORMS TO SPREAD
FARTHER UP THE SIERRA AND INTO WESTERN NEVADA. THESE STORMS WILL BE
OF THE HYBRID VARIETY AS PWATS CLIMB TO AROUND 1 INCH WITH STORM
MOTIONS AROUND 20 TO 25 MPH. CELLS THAT TRAIN AND BECOME SOMEWHAT
ANCHORED TO TERRAIN FEATURES WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN WITH FLASH FLOODING POSSIBLE. OF SPECIAL CONCERN WILL BE
THE BURN SCAR FROM THE BISON FIRE IN DOUGLAS COUNTY AND THE
COMMUNITIES OF JOHNSON LANE AND FISH SPRINGS. STORMS THAT ARE MORE
TRANSIENT WILL BE CAPABLE OF PRODUCING DRY LIGHTNING.

CONVECTIVE ACTIVITY WILL LIKELY PERSIST OVER THE NOCTURNAL HOURS
THROUGH THURSDAY NIGHT AS SHORTWAVES TRIGGER ELEVATED INSTABILITY.
TIMING OF THESE WAVES COULD BE OFFSET BY 6 TO 12 HOURS THIS FAR OUT,
BUT WARRANT SPECIAL MENTION SINCE THEY COULD ENHANCE THUNDERSTORM
DEVELOPMENT AND SEVERITY. CHARACTER OF THUNDERSTORMS WILL TRANSITION
FROM TUESDAY THROUGH THE REST OF THE WEEK. BY THURSDAY, THE FLASH
FLOOD THREAT WILL DIMINISH A LITTLE, BUT THE THREAT FOR STRONGER
OUTFLOWS, LARGER HAIL, AND DRY LIGHTNING INCREASES WITH INCREASING
WESTERLY FLOW ALOFT. SLIGHT VEERING OF THE WIND PROFILE THROUGH THE
WEEK SUGGESTS THAT THERE COULD BE ENOUGH SHEER TO ALLOW FOR A FEW
CELLS TO BECOME MORE ORGANIZED. WE'LL HAVE TO WAIT AND SEE IF THESE
WIND PROFILES CONTINUE TO PROMOTE ORGANIZATION IN THE NEXT FEW MODEL
RUNS BEFORE FORECASTER CONFIDENCE INCREASES MUCH ABOVE MEDIUM FOR
ISOLATED SEVERE ACTIVITY.

OTHERWISE, TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES THROUGH
THE WEEK. DAILY MAXIMUMS WILL VARY MORE WIDELY THAN THIS PAST WEEK
FROM ON LOCATION TO ANOTHER DUE TO CONVECTIVE CLOUD COVER AND
EFFECTS OF EVAPORATIVE COOLING FOR AREAS THAT RECEIVE PRECIPITATION.
ALSO, EXPECT WEAK LATE AFTERNOON ZEPHYRS OUTSIDE OF ANY THUNDERSTORM
OUTFLOWS. BOYD
&&

.AVIATION...
ISOLATED THUNDERSTORMS THIS EVENING IN/NEAR THE SIERRA WILL DIE OFF
BY AROUND OR JUST AFTER SUNSET. THEY WILL FIRE AGAIN SUNDAY
AFTERNOON AND POSSIBLY DRIFT INTO FAR WESTERN NEVADA TO KRNO BY
00Z/5PM SUNDAY. FOR BOTH DAYS, GUSTY/ERRATIC WINDS TO OVER 40 KTS
AND FREQUENT LIGHTNING ARE EXPECTED WITH STRONGER STORMS ALONG
WITH BRIEF MODERATE TO HEAVY RAIN WHICH MAY REDUCE VISIBILITY.
SNYDER
&&

.FIRE WEATHER...
WEST-NORTHWEST TO EAST-SOUTHEAST ORIENTED RIDGE REMAINS OVER THE
FORECAST AREA THROUGH LATE WEEKEND. LOW/MID LVL MOISTURE IS TRYING
TO INCREASE EACH DAY...BUT IS CONFINED MAINLY SOUTH OF HWY 50. EAST
SOUTHEAST LOW TO MID LVL FLOW AND INTENSE HEATING SHOULD RESULT IN
THUNDERSTORMS DEVELOPING IN THE MONO AND ALPINE COUNTY SIERRA AGAIN
SUNDAY AFTERNOON. STORMS MAY DEVELOP A BIT FARTHER NORTH INTO THE
TAHOE BASIN BY SUNDAY THEN EAST ALONG THE SIERRA FRONT IN THE
RENO/CARSON CITY AREA BY EARLY EVENING.

MOST DEVELOPMENT THE NEXT TWO DAYS WILL BE ISOLATED...WITH SCATTERED
THUNDERSTORMS NEAR THE SIERRA IN MONO/ALPINE COUNTY. STORM MOTIONS
WILL ALSO REMAIN VERY SLOW THROUGH SUNDAY. THIS WILL MEAN THE
STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF MODERATE TO HEAVY
RAIN...BUT OUTSIDE OF THE CORES DRY LIGHTNING STRIKES ARE LIKELY
WITH A FEW FIRE STARTS POSSIBLE. STILL...DO NOT BELIEVE THE
COVERAGE WILL BE ENOUGH TO WARRANT A WATCH OR WARNING.

BY MONDAY MODELS PERSIST IN TRYING TO SHIFT THE RIDGE TO THE EAST
AND ALLOW AN UPPER LEVEL DISTURBANCE TO LIFT ACROSS THE REGION.
FORECAST MODELS HAVE DIFFERENCES IN THE STRENGTH...TIMING AND
POSITIONING OF THIS WAVE. ONE MODEL BRINGS THE WAVE NORTH THROUGH
THE WESTERN FORECAST AREA ALONG THE SIERRA WHILE ANOTHER TAKES THE
MORE VIGOROUS PORTION OF THE WAVE ACROSS CENTRAL NV. NEITHER HAS
IMPRESSIVE UPPER LEVEL LAPSE RATES...SO THUNDERSTORM COVERAGE MAY BE
NO MORE THAN ISOLATED WITH EITHER.

WE WILL MENTION ISOLATED THUNDERSTORMS INTO THE LATE AFTERNOON AND
EVENING MONDAY ACROSS WESTERN NV MAINLY SOUTH OF INTERSTATE 80 ALONG
WITH ISOLATED TO SCATTERED CONVECTION IN THE SIERRA FROM TAHOE SOUTH.
AGAIN THE STORM MOTIONS ARE NOT OVERLY FAST...BUT ARE A LITTLE
FASTER THAN SUNDAY. SO MONDAY COULD BE A HYBRID DAY WITH SOME DRY
STRIKES OUTSIDE THE CORES AND ON THE NRN AND WRN PERIPHERY OF THE
ACTIVITY. GIVEN THE DIFFERENCES WITHIN THE MODEL DATA WE ARE NOT
CONFIDENT ENOUGH AT THIS POINT TO ISSUE A WATCH FOR MONDAY FOR DRY
LIGHTNING...BUT FIRE INTERESTS SHOULD BE ALERT TO THE POSSIBILITY
OF THUNDERSTORMS ALONG AND EAST OF THE SIERRA FRONT INTO MONDAY
EVENING WITH DRY STRIKES POSSIBLE.

RIDGE SLIDES FARTHER EAST TUESDAY AND ALLOWS MORE MOISTURE TO RETURN
TO THE REGION. THUNDERSTORM COVERAGE IS LIKELY TO INCREASE FROM
TUESDAY THROUGH THURSDAY...BUT AS MOISTURE INCREASES STORMS ARE MORE
LIKELY TO PRODUCE WETTING RAINS. THIS COULD LEAD TO DEBRIS FLOW
CONCERNS ON RECENTLY BURNED AREAS. 20
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HEAT ADVISORY UNTIL 10 PM PDT SUNDAY NVZ003-004.

CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 20, 3:25 PM PDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
325 PM PDT SAT JUL 20 2013

CAZ070>073-NVZ001-002-005-211300-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...
MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...GLENBROOK...INCLINE VILLAGE...EMPIRE...GERLACH
325 PM PDT SAT JUL 20 2013

...POTENTIALLY RECORD BREAKING HEAT FOR THE SIERRA AND WESTERN
NEVADA THROUGH MONDAY...

* TEMPERATURES: THE LOWER VALLEYS IN MINERAL, LYON, LASSEN,
  PLUMAS, AND MONO COUNTIES WILL BE 100 TO 105 DEGREES WITH HIGHER
  ELEVATIONS IN THE 80S AND 90S. OVERNIGHT LOWS WILL FALL INTO THE
  60S IN THE LOWER WITH UPPER 40S TO MID 50S IN THE HIGHER SIERRA
  VALLEYS. THESE HIGH TEMPERATURES WILL BE NEAR RECORD VALUES FOR
  LATE JULY.

* IMPACTS: THE RISK OF HEAT RELATED ILLNESS WILL INCREASE THROUGH
  SUNDAY. CHILDREN, THE ELDERLY, AND PEOPLE WITH CHRONIC AILMENTS
  ARE THE MOST VULNERABLE TO HEAT RELATED ILLNESS. PETS AND
  LIVESTOCK ARE ALSO AT RISK AND SHOULD BE CARED FOR PROPERLY.

* THUNDERSTORM POTENTIAL: AFTERNOON AND EVENING THUNDERSTORMS ARE
  POSSIBLE OVER THE SIERRA SATURDAY AND SUNDAY. ANY STORMS THAT
  DEVELOP WILL BE SLOW MOVING PRODUCING HEAVY RAIN, ALONG WITH
  GUSTY AND ERRATIC WINDS, AND LIGHTNING. STORMS MAY BECOME MORE
  WIDESPREAD MONDAY THROUGH WEDNESDAY.

* FOR UPDATES...VISIT WEATHER.GOV/RENO

HTTP://WEATHER.GOV/RENO
Local storm report, Jul 20, 5:26 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
526 PM PDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     N RENO                  39.54N 119.82W
07/20/2013  M77.00 MPH       WASHOE             NV   OFFICIAL NWS OBS

            AT NWS RENO OFFICE

&&

JWALLMAN
Local storm report, Jul 20, 5:30 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
530 PM PDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     N RENO                  39.54N 119.82W
07/20/2013  M77.00 MPH       WASHOE             NV   OFFICIAL NWS OBS

            AT NWS RENO OFFICE

0521 PM     TSTM WND GST     RENO                    39.54N 119.82W
07/20/2013  M60.00 MPH       WASHOE             NV   ASOS

            AT THE RENO AIRPORT

&&

JWALLMAN
Local storm report, Jul 20, 6:16 PM PDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
616 PM PDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND GST     5 N RENO                39.61N 119.82W
07/20/2013  M59.00 MPH       WASHOE             NV   OFFICIAL NWS OBS

            AT NWS RENO OFFICE

&&

JWALLMAN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:24 PM PDTSevere Thunderstorm WarningREVStorey, Washoe36 min

Nearby

Severe Thunderstorm Warnings in California, 2013Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.